MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, NEUTRAL, 46-16

ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, NEUTRAL, 46-16
Model Number 520-46-016
Health Effect - Clinical Code Pain (1994)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to pain.The patient had continued pain after the original surgery.New surgeon scoped him in 2017, glenoid was lose, removed arthroscopically.The surgeon revised the patient, removing head, neck, and leaving stem.He did an exactech reverse glenoid, conversion humeral shell djo plus poly.The 21 day cultures sent, tissue looked questionable.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening.The previous surgery and the surgery detailed in this investigation occurred 2.1 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
HEAD, HUMERAL, NEUTRAL, 46-16
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7748635
Report Number1644408-2018-00708
Device Sequence Number1757298
Product Code KWS
UDI-Device Identifier00888912145145
UDI-Public(01)00888912145145
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Model Number520-46-016
Device Catalogue Number520-46-016
Device Lot Number917C1101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1588; 521-01-246, LOT 800N1052; 520-00-000, LOT 878C1588; 521-01-246, LOT 800N1052
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR